Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 180, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2018, 8:49 PM CDT for Blaine County, Custer County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2018, 8:49 PM CDT (01:49 UTC)
- Expired
- Jul 4, 2018, 9:30 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Custer County, NE
The radar
The North Platte radar (KLNX), 43 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 9:05 PM CDT | HAIL 1.25 | 12 Wnw Anselmo, NE | RANGING FROM QUARTER TO HALF DOLLAR SIZE AT PEAK INTENSITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2449 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 19.2
The text
As transmitted.
639
WUUS53 KLBF 050149
SVRLBF
NEC009-041-050230-
/O.NEW.KLBF.SV.W.0180.180705T0149Z-180705T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
849 PM CDT WED JUL 4 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Custer County in central Nebraska...
Southwestern Blaine County in north central Nebraska...
* Until 930 PM CDT.
* At 849 PM CDT, a severe thunderstorm was located 7 miles southwest
of Dunning, or 21 miles southwest of Brewster, moving east at 20
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Anselmo, Dunning and Linscott.
This includes Highway 2 between mile markers 234 and 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4199 9995 4160 9982 4163 10025 4165 10026
4173 10025 4175 10027 4180 10027
TIME...MOT...LOC 0149Z 255DEG 15KT 4174 10019
HAIL...1.50IN
WIND...60MPH
$$
Kulik2 follow-up statements
399
WWUS53 KLBF 050213
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
913 PM CDT WED JUL 4 2018
NEC009-041-050230-
/O.CON.KLBF.SV.W.0180.000000T0000Z-180705T0230Z/
Custer NE-Blaine NE-
913 PM CDT WED JUL 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHWESTERN CUSTER AND SOUTH CENTRAL BLAINE COUNTIES...
At 912 PM CDT, a severe thunderstorm was located 8 miles south of
Dunning, or 18 miles southwest of Brewster, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Anselmo and Linscott.
This includes Highway 2 between mile markers 241 and 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4162 10017 4177 10017 4186 9991 4160 9982
TIME...MOT...LOC 0212Z 270DEG 20KT 4171 10005
HAIL...1.00IN
WIND...60MPH
$$
Kulik869
WWUS53 KLBF 050227
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
927 PM CDT WED JUL 4 2018
NEC009-041-050236-
/O.EXP.KLBF.SV.W.0180.000000T0000Z-180705T0230Z/
Custer NE-Blaine NE-
927 PM CDT WED JUL 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CUSTER AND SOUTH
CENTRAL BLAINE COUNTIES WILL EXPIRE AT 930 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
LAT...LON 4162 10017 4177 10017 4186 9991 4160 9982
TIME...MOT...LOC 0226Z 255DEG 15KT 4173 9997
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:24 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 4, 6:24 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service North Platte NE 624 PM CDT Wed Jul 4 2018 .SHORT TERM...(This evening through Thursday) Issued at 244 PM CDT Wed Jul 4 2018 The main forecast concern going into tonight will be the development of strong to severe storms with heavy rainfall an additional threat. The 12Z LBF sounding showed a PWAT of 1.40 inches with a tap of monsoonal moisture shown by the current GOES-R water vapor channels. This is near the historic max for this day, thus the concern for heavy rainfall and possible flooding. The cold front currently extends from Oshkosh through Brewster to Spencer and continues to slowly sag southward. Development is forecast to occur along and behind this front, initially across the northeast, building southwestward this evening. The storms should form a broken to continuous line this evening while slowly dropping southward overnight. A slight risk for severe storms is forecast south a a line from Lewellen through Ainsworth and Spencer. With thunderstorms expected to become fairly widespread across this area, Forth of July activities are likely to be impacted, with rain and thunderstorms slow to move out of the area. On Thursday, the front will stall out across northern Kansas into southeast Wyoming. While early to mid morning may be fairly dry, chances increase late morning into the afternoon, mainly south of highway 2. With east to southeast winds and partly to mostly cloudy skies, temperatures to range mainly in the lower 80s. .LONG TERM...(Thursday night through Wednesday) Issued at 244 PM CDT Wed Jul 4 2018 Shower and thunderstorm chances continue Thursday night across southwest areas, as moisture and disturbances rotate out of Colorado. Chances for showers and a few thunderstorms to linger into Friday as the upper ridge center build west across Colorado and Utah. Highs to range from the upper 80s west to the lower 80s east. Then expecting dry conditions through Sunday, followed by a slight chance far northwest Sunday night and again Tuesday night into Wednesday. This will occur as an upper trough moves east across the Pacific NW into the Northern Plains. Highs Saturday through Wednesday return to the upper 80s to mid 90s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 624 PM CDT Wed Jul 4 2018 Thunderstorms will be scattered this evening from O'Neill through Broken Bow and may develop into the KLBF terminal by around 03z and persist until 07z. Breif heavy rain and gusty winds will be possible during this timeframe. Isolated thunderstorms east of the KLBF terminal early this evening should remain outside of the KLBF vicinity. Scattered showers and thunderstorms will gradually exit southwest and central Nebraska after 09z. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Roberg
Hazardous weather outlook, Jul 4, 3:20 PM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Wed Jul 4 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-052030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Wed Jul 4 2018 /220 PM MDT Wed Jul 4 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Strong to locally severe thunderstorms are possible late this afternoon and evening. The area of concern will be for areas along and east of a Lewellen through Ainsworth and Spencer line. Large hail, damaging winds and locally heavy rainfall will be the greatest threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered thunderstorms are possible again Thursday through Friday. The risk of organized severe weather is low during this period. There is another low chance of thunderstorms again on Sunday night. Again, severe weather potential is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Jul 4, 4:21 PM CDT, 4 hours 28 minutes before
Special Weather Statement National Weather Service North Platte NE 421 PM CDT WED JUL 4 2018 NEZ007-009-010-042200- Holt NE-Rock NE-Boyd NE- 421 PM CDT WED JUL 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROCK...NORTHWESTERN HOLT AND WEST CENTRAL BOYD COUNTIES UNTIL 500 PM CDT... At 421 PM CDT, Doppler radar was tracking a strong thunderstorm near Stuart, or 22 miles east of Bassett, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dustin. LAT...LON 4262 9907 4268 9925 4295 9916 4280 9880 TIME...MOT...LOC 2121Z 213DEG 20KT 4268 9912 Roberg
Special weather statement, Jul 4, 6:30 PM CDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service North Platte NE 630 PM CDT WED JUL 4 2018 NEZ027-050015- Loup NE- 630 PM CDT WED JUL 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOUP COUNTY UNTIL 715 PM CDT... At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Rose, or 15 miles northwest of Taylor, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Horseshoe Bend Lake. This includes Highway 183 between mile markers 135 and 147. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4187 9944 4198 9960 4208 9952 4208 9923 TIME...MOT...LOC 2329Z 210DEG 26KT 4197 9951 Roberg
Special weather statement, Jul 4, 7:52 PM CDT, 57 minutes before
Special Weather Statement National Weather Service North Platte NE 752 PM CDT WED JUL 4 2018 NEZ059-070-071-050130- Frontier NE-Hayes NE-Lincoln NE- 752 PM CDT WED JUL 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER... SOUTHEASTERN LINCOLN AND EASTERN HAYES COUNTIES UNTIL 830 PM CDT... At 752 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Curtis, moving northeast at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Curtis, Moorefield and Maywood. This includes Highway 83 between mile markers 36 and 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4046 10068 4053 10082 4070 10071 4070 10036 TIME...MOT...LOC 0052Z 218DEG 5KT 4057 10067 Roberg
Special weather statement, Jul 4, 8:25 PM CDT, 24 minutes before
Special Weather Statement National Weather Service North Platte NE 825 PM CDT WED JUL 4 2018 NEZ009-010-027-028-050215- Loup NE-Holt NE-Garfield NE-Rock NE- 825 PM CDT WED JUL 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...NORTHEASTERN LOUP...NORTHERN GARFIELD AND SOUTHWESTERN HOLT COUNTIES UNTIL 915 PM CDT... At 824 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Calamus Reservoir State Recreation Area, or 15 miles north of Taylor, moving northeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Valley View Flat Campground, Horseshoe Bend Lake, Carson Lake and Hannamon Bayou Campground. This includes Highway 183 between mile markers 130 and 144. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4184 9940 4200 9952 4232 9923 4197 9884 TIME...MOT...LOC 0124Z 234DEG 27KT 4199 9934 Kulik
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:52 PM CDT | Special Weather Statement | LBF | Frontier | 38 min |
| Jul 4, 8:25 PM CDT | Special Weather Statement | LBF | Garfield | 50 min |
| Jul 4, 8:55 PM CDT | Special Weather Statement | LBF | Hayes | 50 min |
| Jul 4, 9:00 PM CDT | Special Weather Statement | LBF | Wheeler | 45 min |
| Jul 4, 9:11 PM CDT | Special Weather Statement | LBF | Garfield | 49 min |
| Jul 4, 9:26 PM CDT | Special Weather Statement | LBF | Custer | 49 min |
| Jul 4, 10:12 PM CDT | Special Weather Statement | LBF | Custer | 48 min |
| Jul 4, 10:14 PM CDT | Special Weather Statement | LBF | Wheeler | 46 min |
| Jul 5, 12:24 AM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.